Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

L-5,S-1 Fusion...Hip Pain

kurtsfkkurtsf Posts: 3
edited 06/11/2012 - 8:48 AM in Recovering from Surgery
Hi folks...I'm new here and am hoping for a little help. I had an l-5 S-1 anterior fusion done October 1, 2010 and my leg pain is pretty much gone. What has happened is that I am having hip pain (bilaterally) that is worse than the leg pain I had prior to my surgery. I am having problems walking, and require a cane at this point, and sleeping is (pardon the pun) a nightmare. I wake up every 45 minutes to an hour in awful hip pain and have to reposition to the other hip, just to have it happen to that side the next hour. I can't take motrin as you all know and want to know if this is a common problem, and if so, what do you do to rid the pain? It is unbearable at this point and I am taking 12mg of dilaudid along with 30-45 mg of oxycodone. At night to go to sleep, I add 15 mg of valium and two Tylenol to fall asleep at night I can't keep this up. I am hoping someone here can give me some direction. Thank you in advance....


  • it may be too soon to recommend this, but i had something similar after my last surgery - about 8 weeks post-op i started seeing a physiotherapist who's been very helpful. He recommended a few very simple stretches that have, at the very least, gotten the muscles out of the "freakout" phase into a "well, it still hurts, but it's different every day" - which I'm taking as a good sign. I would recommend seeing a physio who's been around for a while and has experience with surgical patients.
Sign In or Register to comment.